Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 56, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 30, 2020, 3:35 PM CDT for Franklin County, Hamilton County, White County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 30, 2020, 9:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, IL, Hamilton County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:29 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 3:29 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Tue Jun 30 2020
.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020
Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.
Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.
.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020
There is fairly good confidence on a less active and seasonably warm
pattern through the extended.
Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.
There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.
With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.
&&
.AVIATION...
Issued at 1257 PM CDT Tue Jun 30 2020
Expect occasional showers and thunderstorms to become more
widespread as the afternoon progresses, especially across
southern IL. Local MVFR to IFR conditions within storms, along
with variable gusty winds up to 30 kts. Tonight, the chance of
showers and storms will continue. A few strong storms possible
Mainly VFR, but local MVFR/IFR with convection again. Winds will
be variable and mostly light, though gusty with storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday morning for ILZ075>078-
080>094.
MO...Flash Flood Watch through Wednesday morning for MOZ076-086-087-
110>112-114.
IN...Flash Flood Watch through Wednesday morning for INZ081-082-
085>088.
KY...Flash Flood Watch through Wednesday morning for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...SPHazardous weather outlook, Jun 30, 3:34 AM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Paducah KY 334 AM CDT Tue Jun 30 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 334 AM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for most of the region through tonight. Refer to the Watch product for details. There is a marginal risk of severe storms through tonight. Isolated damaging winds and marginally severe hail will be the primary storm hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a continued chance for thunderstorms Wednesday through Thursday. Isolated severe storms cannot be ruled out. There is also a continued risk for heavy rainfall. Isolated storms are in the forecast Friday on into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested through tonight. Please report observed flooding, rainfall amounts, and if you observe any hail, high winds or wind damage.
In the hours before
Special weather statement, Jun 30, 2:08 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
208 PM CDT Tue Jun 30 2020
ILZ092-093-KYZ004-302000-
Alexander IL-Pulaski IL-Ballard KY-
208 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...SOUTHEASTERN ALEXANDER
AND CENTRAL BALLARD COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mounds to Cairo. Movement
was northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Cairo, La Center, Mounds, Barlow, Mound City, Karnak, Olmsted and New
Grand Chain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3702 8921 3721 8919 3733 8908 3733 8904
3730 8905 3729 8904 3731 8901 3730 8896
3730 8893 3723 8893 3723 8894 3717 8891
3710 8892 3697 8910 3698 8912 3697 8918
TIME...MOT...LOC 1908Z 220DEG 22KT 3720 8914 3701 8916
DWSLocal storm report, Jun 30, 2:17 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 3 WSW MOUND CITY 37.07N 89.22W
06/30/2020 M51 MPH ALEXANDER IL AWOS
AWOS STATION KCIR CAIRO IL.
&&
DWSSpecial weather statement, Jun 30, 2:33 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
233 PM CDT Tue Jun 30 2020
ILZ094-KYZ004-005-302015-
Massac IL-McCracken KY-Ballard KY-
233 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASSAC...NORTHERN
MCCRACKEN AND CENTRAL BALLARD COUNTIES UNTIL 315 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Center, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Paducah, Metropolis, La Center, Brookport, Barkley Regional Airport,
West Paducah, Kevil and Joppa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3704 8901 3716 8903 3730 8866 3721 8856
3707 8851 3707 8854 3708 8857 3707 8857
3706 8856
TIME...MOT...LOC 1932Z 254DEG 26KT 3711 8892
DWSSpecial weather statement, Jun 30, 2:56 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT Tue Jun 30 2020
KYZ003>006-302030-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
256 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARLISLE...SOUTHERN
MCCRACKEN...SOUTHEASTERN BALLARD AND NORTHWESTERN GRAVES COUNTIES
UNTIL 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lovelaceville, or 7 miles northeast of Bardwell, moving east at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Paducah, Lone Oak, Lovelaceville, Lowes and Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3702 8897 3705 8868 3706 8859 3691 8857
3686 8896
TIME...MOT...LOC 1956Z 252DEG 26KT 3693 8889
DWSSpecial weather statement, Jun 30, 2:59 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
259 PM CDT Tue Jun 30 2020
ILZ080-081-084-302045-
Perry IL-Franklin IL-Jackson IL-
259 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...NORTHERN JACKSON AND WEST
CENTRAL FRANKLIN COUNTIES UNTIL 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckneyville, moving southeast at 25 mph. A wind gust to near 40
mph was measured at the airport in Sparta with this storm.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murphysboro, Du Quoin, Pinckneyville, Christopher, Elkville, Ava,
Willisville, North City, Cutler, Dowell, Campbell Hill, Vergennes and
St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3797 8901 3770 8953 3785 8966 3786 8966
3796 8959 3810 8959 3822 8945
TIME...MOT...LOC 1959Z 311DEG 20KT 3811 8946
YorkSpecial weather statement, Jun 30, 3:25 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
325 PM CDT Tue Jun 30 2020
ILZ094-KYZ005>008-302115-
Massac IL-Marshall KY-McCracken KY-Graves KY-Livingston KY-
325 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC...SOUTHERN
LIVINGSTON...NORTHERN MARSHALL...EASTERN MCCRACKEN AND NORTHERN
GRAVES COUNTIES UNTIL 415 PM CDT...
At 323 PM CDT, trained weather spotters reported a strong
thunderstorm over Paducah, moving east at 30 mph. Dime size hail was
reported by a trained spotter in Paducah at 322 PM.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paducah, Benton, Calvert City, Reidland, Ledbetter and Symsonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3689 8879 3707 8878 3709 8849 3707 8849
3707 8847 3709 8845 3710 8826 3683 8824
TIME...MOT...LOC 2023Z 271DEG 25KT 3699 8869
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:26 PM CDT | Special Weather Statement | PAH | Trigg | 49 min |
| Jun 30, 3:26 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 40 hr |
| Jun 30, 8:20 AM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins | 3 hr |
| Jun 30, 1:41 PM CDT | Special Weather Statement | PAH | Graves | 34 min |
| Jun 30, 2:08 PM CDT | Special Weather Statement | PAH | Ballard | 52 min |
| Jun 30, 2:33 PM CDT | Special Weather Statement | PAH | Ballard, McCracken | 42 min |
| Jun 30, 2:56 PM CDT | Special Weather Statement | PAH | McCracken | 34 min |
| Jun 30, 3:07 PM CDT | Flash Flood Warning | PAH | McCracken | 113 min |
| Jun 30, 3:25 PM CDT | Special Weather Statement | PAH | McCracken, Marshall | 50 min |
| Jun 30, 3:57 PM CDT | Special Weather Statement | PAH | Graves, Marshall | 48 min |
| Jun 30, 4:33 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 4 hr |
| Jun 30, 4:34 PM CDT | Special Weather Statement | PAH | Webster | 41 min |
| Jun 30, 4:46 PM CDT | Special Weather Statement | PAH | Ballard | 44 min |
| Jun 30, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 15 min |
| Jun 30, 5:27 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, McLean | 2 hr |
| Jun 30, 5:32 PM CDT | Special Weather Statement | PAH | Daviess | 43 min |
| Jun 30, 5:50 PM CDT | Flash Flood Warning | PAH | Ballard | 2 hr |
| Jun 30, 6:13 PM CDT | Special Weather Statement | PAH | Ballard | 32 min |
| Jun 30, 6:42 PM CDT | Areal Flood Advisory | PAH | Carlisle, Fulton, Graves, Hickman | 2 hr |
| Jun 30, 6:48 PM CDT | Special Weather Statement | PAH | Fulton | 42 min |
| Jun 29, 7:16 PM CDT | Special Weather Statement | PAH | Hardin | 44 min |
| Jun 29, 9:22 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 2 hr |
| Jun 29, 9:28 PM CDT | Special Weather Statement | PAH | Wabash | 47 min |
| Jun 30, 4:39 AM CDT | Flash Flood Warning | PAH | Jackson, Johnson, Pope, Saline, Union, Williamson | 6 hr |
| Jun 30, 5:05 AM CDT | Flash Flood Warning | PAH | Hamilton | 3 hr |
| Jun 30, 5:50 AM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Perry | 4 hr |
| Jun 30, 11:15 AM CDT | Flash Flood Warning | PAH | Wayne | 112 min |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Union | 6 hr |
| Jun 30, 1:57 PM CDT | Special Weather Statement | PAH | Johnson | 33 min |
| Jun 30, 2:59 PM CDT | Special Weather Statement | PAH | Jackson, Perry | 46 min |
| Jun 30, 3:15 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Jun 30, 4:54 PM CDT | Flash Flood Warning | PAH | Jackson | 77 min |
| Jun 30, 4:56 PM CDT | Special Weather Statement | PAH | Jackson, Union | 49 min |
| Jun 30, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 50 min |
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 48 min |
| Jun 30, 4:54 AM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| Jun 30, 4:22 PM CDT | Special Weather Statement | PAH | Perry | 38 min |
| Jun 30, 5:16 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau | 2 hr |
| Jun 30, 6:03 PM CDT | Special Weather Statement | PAH | Bollinger, Wayne | 42 min |
| Jun 30, 6:15 PM CDT | Flash Flood Warning | PAH | Wayne | 67 min |
| Jun 30, 6:20 PM CDT | Special Weather Statement | PAH | New Madrid | 40 min |
| Jun 30, 6:36 PM CDT | Areal Flood Warning | PAH | Perry | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.